Alert archive / Tennessee / Flash Flood Warnings in 2019

Flash Flood Warning 38, NWS Nashville, TN

June 9, 2019Davidson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 9, 2019, 5:52 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2019, 5:52 PM CDT (22:52 UTC)
Expired
Jun 9, 2019, 8:45 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 9 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 5:53 PM CDTFLASH FLOODGoodlettsville, TNFLASH FLOODING AT THE GATEWAY SUBDIVISION IN RIVERGATE
Jun 9, 6:16 PM CDTFLASH FLOOD1 Sse Hendersonville, TNWATER SURROUNDING A HOME NEAR INDIAN LAKE ROAD AND CHEROKEE ROAD
Jun 9, 6:30 PM CDTFLASH FLOOD2 Nnw Hendersonville, TNHOUSES SURROUNDED WITH WATER IN THE GLEN OAK SUBDIVISION
Jun 9, 6:31 PM CDTFLASH FLOOD1 Nw Lakewood, TNWATER OVER THE ROAD ALONG OLD HICKORY BLVD NEAR OLD HICKORY COUNTRY CLUB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WGUS54 KOHX 092252
FFWOHX
TNC037-165-189-100145-
/O.NEW.KOHX.FF.W.0038.190609T2252Z-190610T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
552 PM CDT Sun Jun 9 2019

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northeastern Davidson County in Middle Tennessee...
  Southwestern Sumner County in Middle Tennessee...
  Northwestern Wilson County in Middle Tennessee...

* Until 845 PM CDT.

* At 552 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Gallatin, Madison, Hendersonville, Mount Juliet, Goodlettsville,
  White House, Millersville, Lakewood, Hermitage and Old Hickory.

This includes the following highways...
 Interstate 40 between mile markers 221 and 224.
 Interstate 65 near mile marker 88, and between mile markers 90 and
98.

LAT...LON 3640 8641 3615 8654 3621 8678 3646 8666

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:34 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 9, 3:34 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
334 PM CDT Sun Jun 9 2019

.DISCUSSION...

Upcoming short term remains persistent as pesky upper low
finally works out of the picture on Mon. SFC low will move
into OH Valley Region tonight. Broke out a late this afternoon
zone grouping to deal with present shwrs/tstms across mid
state region. These should last thru the late afternoon
and possibly the early evening hrs, Otherwise, pcpn chances
will lessen tonight with a drying trend will continue thru Mon
as our upper low/trough and frontal boundary push off to our
east. By Mon afternoon, any significant development of
shwrs/tstms mainly confined to Cumberland Plateau Region,
but iso shwrs/tstms may continue to be possible for locations
to the west.

Lingering pcpn expected to move off the plateau Mon evening
and the area can expect dry weather Tue due to building sfc
high pressure influences from our west. However, iso shwrs/tstms
again expected to develop on Wed/Wed night as another weak
front/upper trough pass. The end of the work week looks dry
to also as sfc high pressure influences from our west build into
mid state region. However, there continues to be significant
differences in the models as the upcoming weekend progresses.
Will continue reasoning of morning forecast discussion and
continue to just go with small pops until better agreement overall
model consensus occurs.

As for temps, will continue to be below seasonal normal values
thru most of next work week. The most significant cooler temps
expected mid to second half of next work week when afternoon high
temps will mainly be only in the low to mid 70s and overnight lows
in the low to mid 50s, even upper 40s Cumberland Plateau Region.
But as sly flow becomes once again established, around seasonal
normal temps will once again be expected across mid state region.

&&

.AVIATION...
18Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...A persistent low pressure system will keep
unsettled wx across terminal locations thru majority of
forecast period ending 10/18Z. SHRA/TSRA at least vcnty
will increase in coverage thru at least 09/20Z and should
remain quasi areal coverage wise similar thru 10/02Z. Some
potential of terminal impacts, but hard to pinpoint actual
timing and movement development over, thus will continue to
mention tstms in vcnty. Sky conditions will be mainly VFR,
but quite variable with periods of MVFR ceilings and some
episode of IFR/LIFR ceilings during heavier SHRA/TSRA events.
Vsbys mainly VFR, expect MVFR fog vsbys 10/08Z-10/15Z.
SE/SW winds will become WNW as 10/18Z approaches as upper
level low pressure center moves eastward. Some gusts to 18kt
10/15Z-10/18Z also possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  80  56  78  58 /  50  30   0   0   0
Clarksville    69  78  54  76  56 /  40  20   0   0   0
Crossville     67  74  52  72  56 /  40  70  20   0  10
Columbia       69  79  56  77  56 /  40  30   0   0   0
Lawrenceburg   69  79  55  76  57 /  40  40   0   0   0
Waverly        69  78  56  77  57 /  30  20   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........31
Hazardous weather outlook, Jun 9, 5:08 AM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
508 AM CDT Sun Jun 9 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-101030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
508 AM CDT Sun Jun 9 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Periods of showers and thunderstorms are expected...with locally
heavy downpours. Downpours may cause standing water on roadways
or even some minor flooding. A few thunderstorms may produce
gusty winds over 30 mph. Stronger storms are most likely in the
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 9, 5:14 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
514 PM CDT Sun Jun 9 2019

TNZ008-028-092245-
Wilson TN-Sumner TN-
514 PM CDT Sun Jun 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMNER AND
NORTHWESTERN WILSON COUNTIES UNTIL 545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Millersville, or 7 miles west of Gallatin, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Gallatin, Hendersonville, Mount Juliet, Goodlettsville and
Millersville.

LAT...LON 3625 8641 3622 8658 3625 8659 3625 8661
      3626 8664 3629 8664 3630 8666 3642 8668
      3644 8650
TIME...MOT...LOC 2213Z 344DEG 18KT 3639 8658

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:14 PM CDTSpecial Weather StatementOHXSumner31 min
Jun 9, 5:40 PM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Sumner, Wilson2 hr

Nearby

Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.